Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 29, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 7, 1995, 9:51 AM CDT for Ellsworth County, Kansas. It was in force for 69 min.
The area
The counties it named.
The facts
- Issued
- May 7, 1995, 9:51 AM CDT (14:51 UTC)
- Expired
- May 7, 1995, 11:00 AM CDT
- In force
- 69 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Ellsworth County, KS
The radar
The Wichita radar (KICT), 134 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 2.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 071453 SVRICT KSC053-071600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 951 AM CDT SUN MAY 7 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL KANSAS ...ELLSWORTH COUNTY AT 950 AM RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHEAST OF GREAT BEND MOVING NORTHEAST AT 30 MPH. THIS STORM WILL UP HWY 156 AND BE IN HOLYROOD BY 1015 AM. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. DUDLEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 9:24 PM CDT, 12 hours 27 minutes earlier.
Area forecast discussion, May 6, 9:24 PM CDT, 12 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 803 PM CDT SAT MAY 6 1995 CURRENT SFC ANALYSIS SHOWS LOW OVER CO. DRY LINE ACROSS EASTERN CO. THIS LOOKS TO BE A LITTLE WEST OF 12HR FCST POSITION. MOISTURE CONTINUING PUSHING UP INTO KS WITH 60 DEWPOINTS ON KS-OK BORDER AND 70S NEAR RED RIVER VALLEY. WATER VAPOR SHOWS STRONG VORT MAX ACROSS AZ. SATELLITE ALSO SHOWS JET PUSHING UP INTO WEST TEXAS. MODEL INDICATES UVV DEVELOPING TONIGHT W/DIVERGENCE ALOFT. RW/TRW WILL DEVELOP AFTER MIDNIGHT (06Z-08Z) AND SPREAD INTO SE KS BY 11Z. FLASH FLOOD WATCH POSSIBILITY LATE TONIGHT...BUT MAY WANT TO PUT IT IN SUNDAY. TMRW LOOKS INTERESTING WITH BEST DYNMCS MOVING INTO AREA. SFC LOW DEVELOPS IN SE CO/SW KS AND MOVES NORTHEAST ACROSS KS. LOOKS LIKE WORST SVR WX WILL BE IN TX AND OK...BUT WE WILL SEE HAILERS ACROSS THE AREA SUN AFTN AND EVEN. HEAVY RAIN ALSO LOOKS TO BE A THREAT WILL MAY LEAD TO FLOODING. RSL 57/66 79 SLNx 57/67 79 ICT 58/68 +9 HUT 57/68 +9 CNU 58/68 +9 STEWART
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:30 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 60 min |
| May 7, 8:21 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 42 min |
| May 7, 9:16 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 59 min |
| May 7, 9:36 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 69 min |
| May 7, 9:36 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 43 min |
| May 7, 10:17 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 43 min |
| May 7, 10:44 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 61 min |
| May 7, 11:13 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 36 min |
| May 7, 6:44 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.